Re: [MOL] Lots of questions... [01151] Medicine On Line


[Date Prev][Date Next][Thread Prev][Thread Next][Date Index][Thread Index]

Re: [MOL] Lots of questions...



Welcome to our wonderful forum Kelly!  It is a great forum, you have that
one right.  Sorry about your mom and how wonderful that you are looking out
for her. I am including information for you that should help your mom.  It
is rough to watch your love one going through all of this.  The very first
thing I would suggest is to get your mother a meditation tape called "Health
Journeys"  It is a Chemotherapy Guided Imagery tape and can be played while
your mother is getting chemo.  It's author is Belleruth Naparstek, Image
Paths, Inc., P.O. Box 5714, Cleveland, Oh. 44101 (800) 800-8661.
I would also suggest that you get your mother one of the follow of any of
this authors books.  He is absolutely
wonderful.http://www.peoplesuccess.com/siegel.htm

Now here is lots more information to help.  Your friend, lillian

SOME GOOD TIPS!

In need of financial help?  Try the American Share Foundation.

Sick to your stomach?  Some brand name medicines help:  Zofram, Anzemet,
Kytril, Magase and Compsize to name a few.  If your present medicine does
not work ask your doctor about one above.  If you are not on medication for
nausea, then ask your doctor for a prescription.

Feel like a metal mouth? Use plastic utinsils during chemo and radiation
therapy.

Under radiation treatments?Aloe Vera and corn starch do wonders, are both
natural ingredients.  Do not use an oil base product such as skin so soft or
baby oil.   Just make sure your doctor knows what you are using.

In pain; but you wish you could somehow decrease your pain medications?
Procetamoe taken with pain meds reduces the amount of pain meds needed.
Talk to your doctor about this.

Sore mouth and throat? "Magic Mouthwash", 1 tsp. of Benadryl, 1 tsp. of
lilocaine and 1 tsp. of Malox (all may be purchased over the counter).
Never do or take anything without your doctor knowing.

Did you know?  That Hospital Foundations will help pay for prescriptions for
those in need?

Have you checked into "The Living Benefits of Insurance?

Are you looking for a top cancer doctor?  Go to:
http://homearts.com/gh/health/39cocs16.htm

Have you completed your "Living Will"?  This is so important.




----------------------------------------------------------------------------
----

PLATELETS

Platelets are necessary to repair the body and to stop bleeding through the
formation of clots. Because platelets are produced by the bone marrow,
platelet counts decrease when a person is on chemotherapy. Any spleen
dysfunction such as enlargement may cause the counts to drop precipitously.
If the spleen is removed, platelet counts may. Because platelets are
produced by the bone marrow, platelet counts decrease when a person is on
chemotherapy. Signs of lowering platelet counts are small vessel bleeding
such as bruises, gum bleeding, or nose bleeding. Platelet transfusions are
usually given when the count is between 10,000-20,000 mm3. Platelets are
counted by passing a blood sample through an electronic device.
Approximately one third of all platelets spend a great deal of time
skyrocket. This transient thrombocytosis (elevated platelet count) will
abate within a month.








Warmly, lillian

We invite you to take a look at our Album.
www.angelfire.com/sc/molangels/index.html

  ( Very informational, good tips, Molers pictures, art work and much
more....

----- Original Message -----
From: Cote Kelly (NORANDA) <CoteK@normin.com>
To: <mol-cancer@lists.meds.com>
Sent: Friday, October 29, 1999 12:48 PM
Subject: [MOL] Lots of questions...


> Hi everyone,
>
> I have just discovered your discussion group today while surfing the 'net
> looking for information on chemotherapy.  The wonderful messages I have
read
> from your archives have inspired me to write this one.
>
> My Mom was diagnosed in June of this year with a stage III tumour in her
> colon.  As standard procedure, they also removed the lymph nodes from
around
> the colon and discovered cancer cells in these as well.  She has gone
> through two surgeries and has just finished her second round of
chemotherapy
> with the primary chemical used being 5FU.
>
> I am posting this message to ask for suggestions on how to deal with the
> effects of chemotherapy and radiation (which she begins on November 8th).
I
> know everyone reacts differently to treatment and that not everything
works
> for everyone.  I am hoping however that someone with more experience than
I
> have at this has some suggestions for the nausea, mouth pain/sores,
> runny/itchy eyes and fatigue.  The doctors and nurses have been very
> sympathetic and have provided prescriptions for some of these symptoms but
> these only seem to help for short periods of time.  I am not looking for a
> miracle but instead for some common-sense advise on how to make my Mom
more
> comfortable.
>
> Is there anything we can do to prepare for the next round of chemotherapy
> (starting November 8th) that may help reduce these symptoms?  What other
> symptoms can we expect from radiation therapy?
>
> Thanks in advance for your comments.  I know each of you are dealing with
> your own situations but everyone in the group seems so supportive of each
> other that I just had to write.
>
> My thoughts are with all of you,
> Kelly
> ------------------------------------------------------------------------
> This is an automatically-generated notice.  If you'd like to be removed
> from the mailing list, please visit the Medicine-On-Line Discussion Forum
> at <http://www.meds.com/con_faq.html>, or send an email message to:
> majordomo@lists.meds.com
> with the subject line blank and the body of the message containing the
line:
> unsubscribe mol-cancer your-email-address
> where the phrase your-email-address is replaced with your actual email
> address.
> ------------------------------------------------------------------------
>

------------------------------------------------------------------------
This is an automatically-generated notice.  If you'd like to be removed
from the mailing list, please visit the Medicine-On-Line Discussion Forum
at <http://www.meds.com/con_faq.html>, or send an email message to:
majordomo@lists.meds.com
with the subject line blank and the body of the message containing the line:
unsubscribe mol-cancer your-email-address
where the phrase your-email-address is replaced with your actual email
address.
------------------------------------------------------------------------